Advertisement

Impulsive Relaxation of Continuity Equations and Modeling of Colliding Ensembles

  • Maxim Staritsyn
  • Nikolay Pogodaev
Conference paper
Part of the Communications in Computer and Information Science book series (CCIS, volume 974)

Abstract

The paper promotes a relatively novel class of multi-agent control systems named “impulsive” continuity equations. Systems of this sort, describing the dynamics of probabilistically distributed “crowd” of homotypic individuals, are intensively studied in the case when the driving vector field is bounded and sufficiently regular. We, instead, consider the case when the vector field is unbounded, namely, affine in a control parameter, which is only integrally constrained. This means that the “crowd” can be influenced by “shock” impacts, i.e., actions of small duration but very high intensity. For such control continuity equations, we design an impulsive relaxation by closing the set of solutions in a suitable coarse topology. The main result presents a constructive form of the relaxed system. A connection of the obtained results to problems of contact dynamics is also discussed along with applications to optimal ensemble control and other promising issues.

Keywords

Multi-agent systems Ensemble control Mean-field type control Continuity equation Impulsive control 

Notes

Acknowledgements

The authors are grateful to Krzysztof Konewski for inspiration and careful attention to this work.

References

  1. 1.
    Ahmed, N.U.: Vector and operator valued measures as controls for infinite dimensional systems: optimal control. Discuss. Math. Differ. Incl. Control Optim. 28, 95–131 (2008)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Ahmed, N.U., Teo, K.L., Hou, S.H.: Nonlinear impulsive systems on infinite dimensional spaces. Nonlinear Anal. 54(5), 907–925 (2003)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Ambrosio, L.: Metric space valued functions of bounded variation. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 17(3), 439–478 (1990)Google Scholar
  4. 4.
    Ambrosio, L., Fusco, N., Pallara, D.: Functions of Bounded Variation and Free Discontinuity Problems. Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, New York (2000)Google Scholar
  5. 5.
    Ambrosio, L., Savaré, G.: Gradient flows of probability measures. In: Handbook of Differential Equations: Evolutionary Equations, vol. III, pp. 1–136. Elsevier/North-Holland, Amsterdam (2007)zbMATHGoogle Scholar
  6. 6.
    Arutyunov, A.V., Karamzin, D.Y., Pereira, F.L.: On constrained impulsive control problems. J. Math. Sci. 165(6), 654–688 (2010).  https://doi.org/10.1007/s10958-010-9834-zMathSciNetCrossRefGoogle Scholar
  7. 7.
    Arutyunov, A., Karamzin, D., Pereira, F.L.: On a generalization of the impulsive control concept: controlling system jumps. Discrete Contin. Dyn. Syst. 29(2), 403–415 (2011).  https://doi.org/10.3934/dcds.2011.29.403MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Bentsman, J., Miller, B.M.: Dynamical systems with active singularities of elastic type: a modeling and controller synthesis framework. IEEE Trans. Automat. Control 52(1), 39–55 (2007).  https://doi.org/10.1109/TAC.2006.887899MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bressan Jr., A., Rampazzo, F.: Impulsive control systems without commutativity assumptions. J. Optim. Theory Appl. 81(3), 435–457 (1994).  https://doi.org/10.1007/BF02193094MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Bressan, A., Rampazzo, F.: On differential systems with quadratic impulses and their applications to Lagrangian mechanics. SIAM J. Control Optim. 31(5), 1205–1220 (1993).  https://doi.org/10.1137/0331057MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Brockett, R.: Notes on the control of the Liouville equation. In: Alabau-Boussouira, F., Brockett, R., Glass, O., Le Rousseau, J., Zuazua, E. (eds.) Control of Partial Differential Equations. LNM, vol. 2048, pp. 101–120. Springer, Heidelberg (2012).  https://doi.org/10.1007/978-3-642-27893-8_2CrossRefGoogle Scholar
  12. 12.
    Colombo, R.M., Garavello, M., Lécureux-Mercier, M., Pogodaev, N.: Conservation laws in the modeling of moving crowds. In: Hyperbolic Problems: Theory, Numerics, Applications, AIMS Series in Applied Mathematics, vol. 8, pp. 467–474. American Institute of Mathematical Sciences (AIMS), Springfield (2014)Google Scholar
  13. 13.
    Dykhta, V.A., Samsonyuk, O.N.: Optimalnoe impulsnoe upravlenie s prilozheniyami. Fizmatlit “Nauka”, Moscow (2000)Google Scholar
  14. 14.
    Fornasier, M., Solombrino, F.: Mean field optimal control. ESAIM Control Optim. Calc. Var. (2014).  https://doi.org/10.1051/cocv/2014009MathSciNetzbMATHGoogle Scholar
  15. 15.
    Fraga, S.L., Gomes, R., Pereira, F.L.: An impulsive framework for the control of hybrid systems. In: 2007 46th IEEE Conference on Decision and Control, pp. 3202–3207 (2007).  https://doi.org/10.1109/CDC.2007.4434895
  16. 16.
    Gurman, V.: Extensions and global estimates for evolutionary discrete control systems. In: Kurzhanski, A., Lasiecka, I. (eds.) Modelling and Inverse Problems of Control for Distributed Parameter Systems. LNCIS, vol. 154, pp. 16–21. Springer, Berlin, Heidelberg (1991).  https://doi.org/10.1007/BFb0044479CrossRefzbMATHGoogle Scholar
  17. 17.
    Karamzin, D.Y., de Oliveira, V.A., Pereira, F.L., Silva, G.N.: On the properness of an impulsive control extension of dynamic optimization problems. ESAIM Control Optim. Calc. Var. 21(3), 857–875 (2015).  https://doi.org/10.1051/cocv/2014053MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Li, J.S.: Ensemble control of finite-dimensional time-varying linear systems. IEEE Trans. Autom. Control 56(2), 345–357 (2011)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Lions, J.L.: Exact controllability, stabilization and perturbations for distributed systems. SIAM Rev. 30(1), 1–68 (1988)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Maltugueva, N., Pogodaev, N., Sorokin, S., Staritsyn, M.: On impulsive control of dynamical systems with network structure modeling the spread of political influence. In: 2018 6th International Conference “Nonlinear Analysis and Extremal Problems”, pp. 90–91 (2018)Google Scholar
  21. 21.
    Marigonda, A., Quincampoix, M.: Mayer control problem with probabilistic uncertainty on initial positions. J. Differ. Equ. 264(5), 3212–3252 (2018). https://doi.org/10.1016/j.jde.2017.11.014MathSciNetCrossRefGoogle Scholar
  22. 22.
    Miller, B.M., Rubinovich, E.Y., Bentsman, J.: Singular space-time transformations: towards one method for solving the Painleve problem. J. Math. Sci. 219(2), 208–219 (2016). https://doi.org/10.1007/s10958-016-3098-1MathSciNetCrossRefGoogle Scholar
  23. 23.
    Miller, B.M., Rubinovich, E.Y.: Impulsive Control in Continuous and Discrete-Continuous Systems. Kluwer Academic/Plenum Publishers, New York (2003).  https://doi.org/10.1007/978-1-4615-0095-7CrossRefGoogle Scholar
  24. 24.
    Monteiro-Marques, M.D.P.: Differential Inclusions in Nonsmooth Mechanical Problems: Shocks and Dry Friction. Birkhauser, Boston (1993)CrossRefGoogle Scholar
  25. 25.
    Motta, M., Rampazzo, F.: Space-time trajectories of nonlinear systems driven by ordinary and impulsive controls. Differ. Integr. Equ. 8(2), 269–288 (1995)MathSciNetzbMATHGoogle Scholar
  26. 26.
    Ovseevich, A.I., Fedorov, A.K.: Asymptotically optimal control of a simplest distributed system. Dokl. Akad. Nauk 473(5), 525–528 (2017)MathSciNetzbMATHGoogle Scholar
  27. 27.
    Pogodaev, N.: Optimal control of continuity equations. NoDEA Nonlinear Differ. Eq. Appl. 23(2), 21 (2016)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Propoĭ, A.I.: Problems of the optimal control of mixed states. Avtomat. i Telemekh. 3, 87–98 (1994)MathSciNetGoogle Scholar
  29. 29.
    Rampazzo, F.: Lie brackets and impulsive controls: an unavoidable connection. In: Differential Geometry and Control (Boulder, CO, 1997), Proceedings of Symposium on Pure Mathematics, vol. 64, pp. 279–296. American Mathematical Society, Providence (1999).  https://doi.org/10.1090/pspum/064/1654552
  30. 30.
    Rishel, R.W.: An extended Pontryagin principle for control systems whose control laws contain measures. J. Soc. Indust. Appl. Math. Ser. A. Control 3, 191–205 (1965)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Staritsyn, M.: On “discontinuous” continuity equation and impulsive ensemble control. Syst. Control Lett. 118, 77–83 (2018)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Staritsyn, M., Maltugueva, N., Pogodaev, N., Sorokin, S.: Impulsive control of systems with network structure describing spread of political influence. Izvestiya Irkutskogo Gosudarstvennogo Universiteta. Seriya “Matematika” (Bulletin of Irkutsk State Univ. Ser. “Math.”) 25, 126–143 (2018). (in Russian)Google Scholar
  33. 33.
    Warga, J.: Variational problems with unbounded controls. J. Soc. Indust. Appl. Math. Ser. A Control 3, 424–438 (1965)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Zavalishchin, S.T., Sesekin, A.N.: Dynamic Impulse Systems: Theory and applications. Mathematics and Its Applications, p. 394. Kluwer Academic Publishers Group, Dordrecht (1997).  https://doi.org/10.1007/978-94-015-8893-5CrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Matrosov Institute for System Dynamics and Control Theory of Siberian Branch of the Russian Academy of SciencesIrkutskRussia

Personalised recommendations